Posted in Health Matters

♫ I’m Free! ♫

For a little over a month, I’ve been ever so slowly weaning myself off of a drug I was prescribed for clinical depression almost two-years ago. I had lots going on in my life then (heck, and now!) and found myself in tears constantly. I sought counseling and at that time was desperate for some sort of relief. Enter the demon SSRI.

Initially I was doing quite well. I calmed down a lot. I stopped crying and I felt empowered with the counseling. But I ended up with an inability to feel any real emotions like sadness or even joy for that matter. I barely cried and laughing felt artificial and forced. I asked my doctors when I could stop taking the drug and amazingly, both suggested that I stay on it. I finally had one to tell me to wait until summer was over.

Other wacky symptoms started cropping up like psoriasis, ear trouble; no motivation…the list was growing. So, when I thought I was going to move to Maryland (a blog in the making) I gave myself a timeline to get off the meds.

After much research and a lot of prayer, I chose August 1, 2010 as my target date.  I was on 20mgs from the start and I invested in a pill cutter, carefully cuttin them into quarters.

Week One: I dropped down to 15mgs. Not bad. A bit moody – but not bad at all.

Week Two: I dropped down to 10mgs and that’s when I started noticing my skin breaking out with cysts, lots of itching with hives and real tears. I stayed at 10mgs for a week longer because I became afraid of what would happen.

Week Four: I snapped my big-girl panties on and dropped down to 5mgs. That introduced more cysts,  insomnia, intense itching, a serious psoriasis flare and anger…lots and lots of anger.

Last Week: I stopped completely and felt like my world was spinning out of control. I fought through the nausea and moodiness but, the itching, insomnia and brain zaps were almost enough to make me go back up to 1omgs. It didn’t help that my son has made it his business to make the world around him as miserable as he is (yet another blog in the making). But, I fought through.

Last Wednesday I found a Topix Thread that gave five steps to eliminate debilitating withdrawal symptoms from SSRIs.  My favorite tip was number  five but before I get to that, I started with Magnesium Malate which was the key tip, as well as Omega 3, some stuff for motion sickness and mild over-the-counter sleeping pills.  I was desperate and gave it a try. What a difference!!! Though I’ve had a few issues (still battling insomnia and skin issues) most seem to be subsiding, I no longer feel out of control, nauseous, or have constant internal “Matrix” sound effects zapping in my head when I turn to the left or right.

Great Sound Effects for the Movies - Not so Much Inside Your Head

I have been SSRI-free for a week and I’m not looking back. I sent the drug into the garbage disposal’s vise-grip. This has been brutal. I highly suggest that if you are trying to end the SSRI ride, do it slowly and with help of a trusted doctor. Not one that will suggest that you continue or try to add more drugs to stop the side effects. You truly will get better. It just takes time.

I’m looking forward to the weeks and months ahead. My family got a kick out of a robust laugh I got at my dad’s expense yesterday. My mom said, “I haven’t heard you laugh like that in years.” I know mom. I promise it will never go away again.

One Week Free

Psalm 30:5 “For his anger lasts only a moment, but his favor lasts a lifetime! Weeping may last through the night, but joy comes with the morning.”

Posted in Health Matters

Staying at 10 for a Minute

I’ve stepped down from 15mgs of this demon pill to 10mgs this week. Perhaps I shouldn’t call it a demon, because it may be helping you. It helped me for a while there. But not now. If you’ve been following my blogs over the last month you know that I have been weaning myself off of an anti-depressant that was depressing all of my emotions. I was starting to feel much like a robot.

Anyway, I’m at 10mgs and on the toughest schedule I’ve had in years, I survived. Let me tell you, it was not easy. By this afternoon I swore I was having a heart attack. Nope. Acid Reflux. I’ve been edgy, moody and forgetful. Thank God for my Palm to keep me on track.

Right now I have a doozy of a headache and will release the computer until sometime tomorrow. I need to rest. I’ve found a new website to help me with this, it’s Paxil Progress If you’re trying to get off of any med like this, talk to your doctor and do your research. It’s help me a ton to know This Too Shall Pass

THE MANY MOODS OF TESS

Posted in Faith, Health Matters

5 down, 15 to go


No, I’m not talking about pounds – although that would be nice. I’m talking about milligrams. I’ve chopped my “emotion blocker” from 20 to 15 this week and have felt a variety of symptoms. They haven’t been overwhelming as I thought, although Manchild would surely beg to differ. Ask him about the night he wouldn’t cut the music down and I had to get up at four in the morning.

I have had a couple of dizzy spells, a bit irritable and noticeably achy. But again, nothing I can’t handle. My thoughts are to take it down another 5mgs as I increase my vitamins and exercise routine this week. Walking about 3 times a day with the dogs helps a lot.

I’m committed to ditching this devil so keep me lifted in prayer. Hope to update you with more good news next week. Check my previous blogs if you’re all confused and stuff about what I’m talking about…LOL!

This website has helped me tremendously: http://www.quitpaxil.org/ If you need help, it’s a good starting point.